MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U12100090
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the abre self expanding stent to treat moderately calcified fibrous lesion in the mid right common iliac vein.Patient hydrated prior to implant procedure.Ivus used for stent measuring and sizing.The vessel had moderate tortuosity.The artery diameter was 18mm and lesion length was 100mm.There was no damage noted to packaging and no issues when removing the device from the hoop/tray.The device was prepped per the ifu with no issues.The lesion was pre-dilated with a 20mm pre-dilation device.The device did pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that the wrong diameter stent was placed into patient from right jugular access, stent intended to overlap a previously deployed 16mmx80mm abre in the cf/external iliac vein.The 12mmx100mm abre stent was deployed inside the 16x80 and was floating on the wire.A 20mmx40mm balloon was inserted to post dilate the 12x100 stent, the stent was still floating on the wire.A 20mmx120mm stent was then deployed inside the 12x100 and overlapping proximal and distal into common <(>&<)> external vein.The 20mmx120mm stent trapped the 12x100 and then both stents were post dilated to 20mmx40mm with a non medtronic high pressure balloon.No issues with deployment of abre stent.Ivus was inserted to confirm the smaller stent was trapped and all stents had vein wall apposition. venogram was preformed to confirm blood flow and then everything was removed from the body to complete the case.Patient was not harmed and was moved to cvop.No patient injury.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13008772
Report Number2183870-2021-00456
Device Sequence Number19306214
Product Code QAN
UDI-Device Identifier00643169796249
UDI-Public00643169796249
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberAB9U12100090
Device Catalogue NumberAB9U12100090
Device Lot NumberB120748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/15/2021
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale